Economics at your fingertips  

A note on marginal and conditional independence

Nicola Loperfido ()

Statistics & Probability Letters, 2010, vol. 80, issue 23-24, 1695-1699

Abstract: Some statistical models imply that two random vectors are marginally independent as well as being conditionally independent with respect to another random vector. When the joint distribution of the vectors is normal, canonical correlation analysis may lead to relevant simplifications of the dependence structure. A similar application can be found in elliptical models, where linear independence does not imply statistical independence. Implications for Bayes analysis of the general linear model are discussed.

Keywords: Bayes; linear; analysis; Canonical; correlation; analysis; Elliptical; distributions; Sylvester; law; of; nullity; Unrelated; parameters (search for similar items in EconPapers)
Date: 2010
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Statistics & Probability Letters is currently edited by Somnath Datta and Hira L. Koul

More articles in Statistics & Probability Letters from Elsevier
Bibliographic data for series maintained by Nithya Sathishkumar ().

Page updated 2021-06-13
Handle: RePEc:eee:stapro:v:80:y:2010:i:23-24:p:1695-1699